MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: during troubleshooting with gtsc on (b)(6) 2024, the customer stated that the sample was loaded onto the ortho vision id-mts analyzer and the analyzer posted a liquid level error.As a result of that error, the customer stated that the operator moved the sample to a different position and used the hand-held scanner with the assign to position function of the software to assign the sample to the new position.The results of that testing produced the reported incorrect aborh typing for the patient.A review of the barcode scan report, metering report, and column grade report was performed via econnectivity by the gtsc.Gtsc was able to recreate the events on the ortho vision using the reports as follows: the column grade report confirmed that the sample was tested on (b)(6) 2024 and resulted as a positive.The barcode scan report was reviewed and identified that the sample was loaded onto the ortho vision id-mts analyzer on (b)(6) 2024 at 09:16am using the handheld scanner and the assign to position function at the same time as a second sample.The patient sample was scanned into sector 1, sample position 2, and a second sample was scanned into sector 1, sample position 1.When the door was closed the analyzer scanned the sample rack, no sample tube was found in positions 1, 4, 5, 6, or 7.Samples with no readable barcodes were found in spots 2 and 3.It appears that the samples were loaded into incorrect locations, as no sample was physically detected in position 1.The barcode scan report also identified that the second sample was rescanned into sector 1, sample position 2 at 09:33am, then rescanned a third time into sector 1, sample position 2 at 09:35am and then rescanned a fourth time into sector 2, sample position 1.The metering report identified that a sample was pipetted from sector 1, sample position 2 at 09:20am and a sample was pipetted from sector 1, sample position 1 at 09:36am.At the time of pipetting, the patient sample was assigned to sample position 2, however based on the multiple reassignments of the second sample identified in the barcode scan report, it appears that the second sample was actually located in that position at the time.Details from the barcode scan and metering reports indicate that the sample was incorrectly scanned into the wrong sample position utilizing the assign to position function on the ortho vision id-mts analyzer.The ortho vision id-mts operated as expected and completed pipetting of the sample as assigned.It appears the vision and reagents performed as expected, the error appears to be related to user error of assigning sample to incorrect position.Gtsc reviewed the findings with the customer on (b)(6) 2024, and they were satisfied with the discussion; however, on (b)(6) 2024, the customer called back to request a non-urgent wellness check on the analyzer.On (b)(6) 2024, an ortho field service engineer (fse) went to the customer site to investigate further.The fse replaced the probe, syringe and probe level sense switch to resolve the level sense errors the customer noted during initial troubleshooting and the internal barcode scanner was also cleaned.The barcode scan test and volume verification test were performed to verify repairs.The customer performed quality control successfully and accepted the analyzer back into operation at that time.As part of the investigation, a review of the worldwide complaint databases was performed for mts abd monoclonal and reverse grouping card lot 080224037-12 and 0.8% affirmagen lot 8a842 through 02dec2024.No complaints related to discrepant/false positive/false negative abo forward results were identified.For thoroughness, a review of the mother bulk lot, 080224037, was also performed.No additional related complaints were identified.No trend was identified for either product lot or the mts mother bulk utilized by the customer for testing during the reported event.(dra608460) no further investigation was performed on this incident.The assignable cause was determined to be associated with the operator having manually assigned a sample to an incorrect location using the assign to position function of the vision software.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent or instrument to perform as intended.In mitigation of the user error where the user incorrectly used the assign to position function of the ortho vision software, the reference guide states under the assign to position section: "danger: mismatched samples, reagents, or diluents may result in incorrect results.Remove the appropriate rack from the load station.Enter the sample id, reagent id, or diluent id in the appropriate fields on the screen, as needed.Verify all sample, reagent, or diluent positions are correct through the software screen diagram before starting sample processing." no further complaint of this type has been received from the customer site since the time of the reported event.
 
Event or Problem Description
Cms (b)(4), windchill ra608416 on (b)(6) 2024, a customer complained to the global technical support center (gtsc) after obtaining what was described as discrepant results for one patient sample for abo forward and reverse group testing on their ortho vision id-mts analyzer (serial(b)(6) in conjunction with mts abd monoclonal and reverse grouping card lot 080224037-12 and 0.8% affirmagen lot 8a842.Complainant: (b)(4) law; medical technologist (b)(6) customer (b)(6) date of event: 21nov2024, reported same day equipment: ortho vision id-mts analyzer serial: (b)(6) software version: 5.16.0 install date: 18jun2020 reagents: mts abd monoclonal and reverse grouping card lot 080224037-12 (expiry 10may2025) 0.8% affirmagen lot 8a842 (expiry 26nov2024) patient information: sample id (b)(6) (encrypted sample id:(b)(6).Historical blood type: o positive repeat testing performed with same sample, utilizing an alternate sample id: (b)(6) the customer reported that on (b)(6) 2024, they had tested one patient sample for abo forward and reverse typing using mts abd monoclonal and reverse grouping gel card lot 080224037-12 and 0.8% affirmagen lot 8a842 in conjunction with their ortho vision id-mts analyzer and that they obtained an unexpected a positive result.The customer reported that the same day, they tested the same sample, using an alternate id, for abo forward and reverse typing using the same lots of mts abd monoclonal and reverse grouping gel card and 0.8% affirmagen in conjunction with their ortho vision id-mts analyzer and that they obtained the expected o positive result.No biased result was reported to the physician.The patient was not harmed as a result of this event.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20903562
Report Number2250051-2024-00044
Device Sequence Number18400150
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown